MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER SHORT XL25; SCREWDRIVER

SYNTHES GMBH SCRDRIVER SHORT XL25; SCREWDRIVER
Catalog Number 03.045.003
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that (b)(6) 2024, the patient underwent an rfna implant surgery for peri-tka fracture.While distal side hole was shaved off, drill bit interfered with the nail.While proximal side hole was shaved off, drill bit interfered with the nail.While hammering, pad¿s knob came off from aiming device.When screwdriver self-retaining xl25 and retention pin tried to be inserted, screw did not grip.When endcap was tried and being inserted, endcap did not grip, the screwdriver self-retaining xl25 and retention pin were used, and they were successfully inserted.Retention pin broke off and its breakage remained temporarily.No further information is available.This event is related to (b)(4).This report is for one (1) scrdriver short xl25 this is report 3 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number: 03.045.003, lot number: 237p667 , manufacturing site: hägendorf , release to warehouse date: 20-aug-2021.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed no damage in the scrdriver short xl25.A dimensional inspection was not performed due to post manufacturing damage.A functional evaluation was not able to be replicated due to the breakage of the retention pin short xl25 causing it to not hold correctly the mating devices the overall complaint was confirmed as the observed condition of the device would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER SHORT XL25
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF
im bifang 6
hägendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19084209
Report Number8030965-2024-04820
Device Sequence Number12714354
Product Code HXX
UDI-Device Identifier07612334167804
UDI-Public(01)07612334167804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.045.003
Device Lot Number237P667
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/06/2024
06/10/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date06/03/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR F/NAILS Ø5 L32 XL25; RETENTION PIN SHORT XL25; UNK - DRILL BITS: TRAUMA; UNK - END CAPS; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA; UNK - NAILS: RFNA; UNK - REAMERS; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL LOCKING; UNK - SCREWS: NAIL PROXIMAL LOCKING; UNK - SCREWS: NAIL PROXIMAL LOCKING
Patient SexUnknown